Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 10, 2016, 3:01 PM MST for Apache County, Gila County, Navajo County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2016, 3:01 PM MST (22:01 UTC)
- Expired
- Jun 10, 2016, 3:30 PM MST
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Apache County, AZ, Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 133 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
231 WUUS55 KFGZ 102201 SVRFGZ AZC001-007-017-102230- /O.NEW.KFGZ.SV.W.0001.160610T2201Z-160610T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 301 PM MST FRI JUN 10 2016 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... SOUTHERN APACHE COUNTY IN NORTHEASTERN ARIZONA... SOUTHEASTERN NAVAJO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 330 PM MST * AT 300 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WHITERIVER...OR 24 MILES SOUTH OF SHOW LOW...AND MOVING NORTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SHOW LOW...HONDAH...CEDAR CREEK...WHITERIVER...WAGON WHEEL...FORT APACHE RESERVATION...RAINBOW CITY...NORTH FORK...LAKE OF THE WOODS--PINETOP-LAKESIDE AND WHITE MOUNTAIN APACHE RESERVATION. THIS INCLUDES THE FOLLOWING HIGHWAYS... STATE ROUTE 260 BETWEEN MILE MARKERS 347 AND 348. STATE ROUTE 73 BETWEEN MILE MARKERS 314 AND 323...AND BETWEEN MILE MARKERS 338 AND 356. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3393 10980 3381 10991 3387 11032 3420 11002 TIME...MOT...LOC 2200Z 124DEG 23KT 3390 10993 $$ RR
1 follow-up statement
443 WWUS55 KFGZ 102228 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 328 PM MST FRI JUN 10 2016 AZC001-007-017-102236- /O.EXP.KFGZ.SV.W.0001.000000T0000Z-160610T2230Z/ APACHE-GILA-NAVAJO- 328 PM MST FRI JUN 10 2016 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GILA...SOUTHERN APACHE AND SOUTHEASTERN NAVAJO COUNTIES WILL EXPIRE AT 330 PM MST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3393 10980 3381 10991 3387 11032 3420 11002 TIME...MOT...LOC 2217Z 124DEG 23KT 3390 10993 $$ RB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:06 AM MST, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 10:06 AM MST, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1006 AM MST FRI JUN 10 2016 .SYNOPSIS...Deeper subtropical moisture moving into Arizona from the south will bring increasing chances for showers and thunderstorms from Today through Saturday. Overnight showers and thunderstorms will develop in response to an upper level trough. Drier air will move in behind this trough with a drying trend from west to east from Saturday to Sunday. Another weak low moving through the Southwest region on Monday may bring a few light showers to northern Arizona mainly along the Utah border region. Otherwise a high pressure ridge will build in from Tuesday onward bringing in more typical hot and dry June weather conditions. && .DISCUSSION...Deeper subtropical moisture continues to move up into Arizona from the south today. An upper level trough moving around the western edge of the ridge will help with both the moisture advection into northern Arizona and provide some convective forcing during the overnight hours. We continue to forecast scattered high-based shower and thunderstorm activity today starting over the mountain areas later this afternoon. However due to the upper level disturbance there is a chance for convection in southern Arizona to send outflows northward into central Arizona with thunderstorms riding the outflow convergence boundary. Around 8pm the upper trough will move into Yavapai and Gila counties helping to initiate evening showers and thunderstorms. This upper trough will continue to move northward helping to spread nocturnal isolated to scattered thunderstorm activity across the northern third of the state. Saturday and Sunday...As the trough moves northward drier Pacific air moves into Arizona starting on Saturday into northwestern Arizona while deeper moisture lingers in Apache and Navajo counties. Expect a west to east drying trend through the weekend. A cut off low approaching Arizona from the west will bring increasing southwesterly winds on Sunday with sustained winds in the 15 to 20 mph range along with gusts up to 30 mph. On Monday...The cut off low will move across the Utah border region with low chances for a few light showers and thunderstorms. Tuesday through Friday...The subtropical ridge builds into the Southwest with more typical June hot and dry weather forecast into next weekend. && .AVIATION...For the 18Z Package...Isold-sct -shra/-tsra possible along and south of the Mogollon Rim/White Mountains today with SW sfc winds in the 15 to 25kt range. Stronger storms may produce wind gusts to 45kts and reductions to visibility. During the evening and overnight hours, more widespread rain showers may move across the region from south to north. In addition, expect local reductions in visibility due to smoke from wildfires through the period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...For today A moisture rich air mass now over southeast Arizona will spread to the north and west today. Expect widely scattered high-based showers and thunderstorms this afternoon and evening, with strong and erratic outflow winds near storms. Similar conditions are forecast Saturday. Sunday through Tuesday...Gusty southwest winds and mainly dry conditions forecast Sunday. Slight chances for thunderstorms are forecast across the northland Monday. Dry weather returns Tuesday with another warming trend probable. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Bohlin AVIATION...RR FIRE WEATHER...RR For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jun 10, 1:58 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
158 PM MST FRI JUN 10 2016
AZZ017-102115-
WHITE MOUNTAINS AZ-
158 PM MST FRI JUN 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL APACHE AND SOUTHERN
NAVAJO COUNTIES UNTIL 215 PM MST...
AT 156 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES EAST OF TURKEY CREEK...OR 10 MILES SOUTHWEST OF
WHITERIVER...MOVING WEST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
APACHE AND SOUTHERN NAVAJO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3360 10992 3400 10972 3383 10949 3361 10960
3361 10961 3359 10961 3358 10962 3359 10963
3358 10967 3357 10968 3356 10967 3356 10968
3354 10969
TIME...MOT...LOC 2056Z 107DEG 22KT 3376 10968
RRThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:58 PM MST | Special Weather Statement | FGZ | 17 min | |
| Jun 10, 4:47 PM MST | Special Weather Statement | FGZ | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.